Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 135, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2011, 3:22 AM EDT for 4 counties in Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 3:22 AM EDT (07:22 UTC)
- Expired
- Jun 9, 2011, 4:15 AM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
211
WUUS51 KCLE 090722
SVRCLE
OHC095-123-143-173-090815-
/O.NEW.KCLE.SV.W.0135.110609T0722Z-110609T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
322 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
OTTAWA COUNTY IN NORTHWEST OHIO
NORTHWESTERN SANDUSKY COUNTY IN NORTHWEST OHIO
NORTHERN WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 415 AM EDT
* AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF WHITEHOUSE...AND MOVING EAST AT 40 MPH.
ADDITIONAL THUNDERSTORMS OVER HENRY COUNTY MAY ALSO STRENGTHEN AS
THEY MOVE INTO WOOD COUNTY AND MAY BECOME SEVERE. THESE
THUNDERSTORMS WERE ALSO MOVING TO THE EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERVILLE...
SYLVANIA...
BOWLING GREEN...
TOLEDO...
ELMORE...
PORT CLINTON...
WHITEHOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4172 8388 4174 8345 4173 8341 4170 8342
4169 8336 4171 8333 4165 8321 4162 8310
4153 8296 4153 8289 4159 8285 4157 8281
4153 8283 4139 8341 4131 8387
TIME...MOT...LOC 0721Z 261DEG 34KT 4155 8390
$$
MULLEN1 follow-up statement
964
WWUS51 KCLE 090749
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT THU JUN 9 2011
OHC095-123-143-173-090815-
/O.CON.KCLE.SV.W.0135.000000T0000Z-110609T0815Z/
WOOD OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-
349 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR NORTHWESTERN SANDUSKY...OTTAWA...CENTRAL LUCAS AND NORTHERN WOOD
COUNTIES...
AT 345 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WALBRIDGE...OR 9 MILES SOUTH OF TOLEDO...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...CLAY
CENTER...GENOA...WOODVILLE...OREGON...ELMORE...ROCKY RIDGE...OAK
HARBOR AND PORT CLINTON.
LAT...LON 4163 8373 4174 8345 4173 8341 4170 8342
4169 8336 4171 8333 4165 8321 4162 8310
4153 8296 4153 8289 4159 8285 4157 8281
4153 8283 4139 8341 4131 8385
TIME...MOT...LOC 0749Z 262DEG 41KT 4154 8348
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 9, 1:59 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 159 AM EDT THU JUN 9 2011 .SYNOPSIS... HIGH PRESSURE OVER VIRGINIA WILL MOVE OFFSHORE AS A COLD FRONT EXTENDING FROM THE UPPER GREAT LAKES TO KANSAS SLOWLY MOVES SOUTHEAST INTO THE AREA ON THURSDAY. THE COLD FRONT WILL SHIFT SOUTH OF THE AREA THURSDAY NIGHT AS HIGH PRESSURE BUILDS EAST ACROSS ONTARIO. THE FRONT WILL RETURN FRIDAY NIGHT AND SATURDAY AS A WARM FRONT.&& .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... NOT MANY CHANGES TO THE FORECAST. TEMPS HAVE DROPPED OFF A DEGREE OR TWO FROM EARLIER HIGHS. WILL HANG ON TO THE HEAT ADVISORY FOR A FEW MORE HOURS. A FEW PRECIP RETURNS ARE BEGINNING TO SHOW UP OVER LOWER MI BUT IT WILL BE SEVERAL MORE HOURS BEFORE THEY ARE A THREAT TO THE LOCAL AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOT'S OF CONVECTION FIRING OVER THE WESTERN LAKES. IF IT HOLDS TOGETHER...THIS ACTIVITY WILL REACH THE LOCAL AREA TOWARD MORNING. HAVE BUMPED PRECIP CHANCES UP A LITTLE MOST AREAS. TEMPS STRUGGLING TO DROP OFF MUCH AND EXPECT PLACES LIKE KCLE TO HAVE A HARD TIME GETTING COOLER THAN THE MID 70S OVERNIGHT. HAVE MADE OTHER MINOR ADJUSTMENTS AS NEEDED. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... THE COLD FRONT WILL CROSS THE REGION THURSDAY AFTERNOON AND WILL COMPLICATE THE MAX TEMPERATURE FORECAST. HAVE USED THE MAV GUIDANCE WITH MINOR CHANGES. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE THREAT OF SEVERE WILL LIKELY BE LOWER THAN ON RECENT ROUNDS OF STORMS GIVEN THE WEAKER DEEPER SHEAR EXPECTED. STILL WILL LIKELY HAVE TO ISSUE A FEW SVR THUNDERSTORM WARNINGS. CONVECTION WILL DIMINISH THURSDAY EVENING AFTER FRONTAL PASSAGE. DRYING WILL BE GRADUAL SO WILL STILL NEED TO KEEP CHANCE POP FRIDAY IN THE SOUTH. THE RETURN OF THE FRONT AS A WARM FRONT FRIDAY NIGHT AND SATURDAY WILL INCREASE POPS. HAVE INCREASED MAX TEMPERATURES FOR SATURDAY GIVEN THE WARM 850 MB TEMPERATURES FROM THE EURO MODEL. MORE SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED IN THE WARM SECTOR ON SATURDAY AHEAD OF THE NEXT COLD FRONT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... CONSENSUS IS THAT HIGH PRESSURE SHOULD HANG ON ENOUGH THROUGH MONDAY TO KEEP CONDITIONS DRY. MODELS DIFFER BUT IN GENERAL START TO BRING WEAK SYSTEMS NEAR THE AREA TUE AND WED WITH INCREASING MOISTURE AND PRECIP THREAT SO WILL REFLECT THIS IN INCREASING CHANCE FOR CONVECTIVE PRECIP BUT NOT A QUICK AND AGGRESSIVE AS GFS PROGS. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... MCS CONTINUES TO SLOWLY SAG TOWARD NW OHIO TONIGHT. OUTFLOW AHEAD OF THIS COLD POOL OF AIR WILL BE THE LOCATIONS OF NEW CONVECTIVE ACTIVITY THROUGH THE EARLY MORNING HOURS. FOR NOW HAVE HIT THIS POTENTIAL HARDEST ACROSS THE WESTERN AND SOUTHWESTERN CWA. HOWEVER CONVECTION OVER THE THUMB OF MICHIGAN COULD HELP AN OUTFLOW GET INTO KCLE AND KERI. HOWEVER AT THIS TIME WE ONLY PLACED SOME THUNDER INTO THE KCLE TAF THIS MORNING. AFTER THE MORNING CONVECTION ENDS IT APPEARS THAT ALL LOCATIONS WILL SEE SOME THUNDER FOR THE AFTERNOON AS A COLD FRONT DRIFTS INTO THE AREA. BELIEVE THE AFTERNOON THUNDER WILL BEGIN BETWEEN 17Z AND 20Z. SOME OF THESE STORMS MAY BE ON THE STRONG SIDE...ESPECIALLY IF THE CLOUD COVER CAN THIN BY LATE MORNING. SO FOR THE MOST PART THERE WILL BE VFR CONDITIONS. HOWEVER NEAR ANY OF THE THUNDERSTORMS VISIBILITIES MAY DROP TO MVFR LEVELS...POSSIBLY IFR FOR A BRIEF PERIOD. OUTLOOK...AREAS OF NON VFR CONDITIONS IN THUNDERSTORMS TONIGHT AND AGAIN LATE FRIDAY INTO SATURDAY. && .MARINE... COLD FRONT PASSAGE THU ON TRACK TO SHIFT SW FLOW TO NW THEN N WHILE SPEEDS OF MAINLY 10 TO 15 KNOTS DIMINISH TO 10 KNOTS OR LESS AND VEERING CONTINUES TO NE INTO FRI AND E FRI NIGHT. A WEAK LOW MOVING THROUGH LOWER MI AND LAKE HURON SAT WILL VEER LIGHT FLOW TO SOUTH AND FINALLY TO WEST SAT NIGHT. LIGHT FLOW AND CONTINUED VEERING TO NE EXPECTED TO CONTINUE THROUGH MON. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...KUBINA SHORT TERM...REL LONG TERM...ADAMS AVIATION...MULLEN MARINE...ADAMS
Hazardous weather outlook, Jun 8, 4:48 AM EDT, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 448 AM EDT WED JUN 8 2011 LEZ061-142>149-162>169-OHZ009>014-019>023-027>033-036>038-047-089- PAZ001>003-090900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 448 AM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WARM TEMPERATURES AND HUMID CONDITIONS WILL LEAD TO HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S THIS AFTERNOON. STRENUOUS OUTDOOR ACTIVITY COULD LEAD TO HEAT INJURIES SUCH AS HEAT STROKE...HEAT EXHAUSTION...OR HEAT CRAMPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-017-018-090900- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA- 448 AM EDT WED JUN 8 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP THURSDAY AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:32 AM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 9, 4:16 AM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 29 min |
| Jun 9, 4:26 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 9, 4:48 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 72 min |
| Jun 9, 5:39 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow | 45 min |
| Jun 9, 6:10 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 65 min |
| Jun 9, 7:16 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.